I'm a 34 year old fair skinned female. I have psoriasis ... which is mild due to my change in diet (eating Paleo).
I know I also have PCOS. Losing weight slowly... no drinking or smoking. I am not on any medications, nor do I take herbs or vitamins. I do take birth control in the form of contraceptive gel. (trying to give a decent health history here)
So currently I have been having a bad time with getting itchy blotches, and an actual small raised hive sometimes during these breaking out of blotches. This started either Friday during my sleep or Saturday 2/24/12 after a shower in the morning (when I started feeling itchiness).
As of this morning I am still getting blotchiness and itchiness. I have seen my Dr. the day before yesterday.
The things I may have done differently are: used *Tiger Balm* for the first time on Friday and Saturday 2x. Used a new brand of contraceptive gel 2x. I sat by a creek on Friday after my boys were off school to have a ice cream.. this is in a wooded area. We sat on rocks for about 20 minutes. As I said these blotches go away with benadryl and my Dr wasnt concerned with environmental exposure. I just wanted to mention it.
During Friday, Saturday, Sunday and maybe even Monday without even questioning it I was eating sugar free chocolate due to the low carb count. I normally do not eat those, but I have ate them frequently as far as last year and not ever had a reaction to them. I do remember having some bedside and popping in a couple here and there without thinking they could be causing any issue.
So Tuesday at bed I had 2 benadryl, a zantac (my Dr. suggested to use this to decrease the need for benadryl as it has antihystamine) and a steroid, Dr prescribed. I woke Wednesday morning with no reaction. I did think I felt an itch here and there but no noticeable blotches or hives. I took nothing Wednesday. I got a decaf coffee with cream in the morning and nothing to eat until 2 pm. (I'm super paranoid about eating and drinking anything).
Wednesday afternoon for lunch I got chicken salad from my farm. Im sure the recipe is just chicken breast, celery, and mayo. I don't eat bread so thats all I ate. However, when I wanted to run and grab a seltzer the cashier charged me and told me to go back and pick it up when I was done checking out. In the brand I picked (Boylan's) they had no seltzer left. I reluctantly got a diet cream soda.
I got home and ate, drank 3/4s of the bottle of diet cream soda and immediately blotched out. Now like I said, I didn't have benadryl since the evening before at bedtime. Say, maybe 8:30 pm.
I immediately looked at the ingredients. I have had these in the past here and there with no issue, but I saw that sucralose was an ingredient. It immediately made me question the sugar free chocolates, which I know now also contain sucralose.
Now being yesterday morning I woke up with no issues, and now I had that stupid diet soda yesterday, today I woke with more itchy blotches again. Could it just be interacting with something else I have in my system that I am allergic to?
Could this be an allergy to sucralose? Are there any weird viruses going around that could cause this?
I don't have any body aches or anything, but I did have a slight cold last week that made me feel run down.
As a side note, I don't eat any grains or nuts, peanuts, coconut. None of those things are in my diet. I stay away from them because grains make my psoriasis worse and its looking really really good and mild these days, nuts hurt my stomach (not allergic that I know of). So being I shop and eat mostly from my farm, and the local produce section of the grocery store; I can rule out a lot lot lot of stuff.
I know the tiger balm has a lot of strong herbal oils in it and warns about sensitive skin and reactions on it, but all these days later could it be in my system? I last used it on Saturday. This is now Thursday.
Is it possible my diet has become so restrictive that my body is now rejecting sucralose? I seemed to react immediately one morning to decaf tea with milk and liquid stevia.. (only ingredients in the stevia is the stevia and grapefruit extract and I have been using it plently for years with no issues). ((and by the way I have never had any issue with teas and every tea I drank this week I used a different brand to be sure it wasn't that!))
I am at a loss but this has been going on for 6 days now and I have never experienced anything in my life like this. I had a pellegrino mineral water this morning and started getting blotches. I doubt its from that, but Im started to fear everything I ingest!
If a Dr. reads this please any feedback would be appreciated. I know this is long, but I am trying to give all the information I have so to be informative.
Well, without a clinical evaluation it would be difficult to determine the cause of the lesions. Possibilities that may need to be considered include allergies, infections, inflammations, a few autoimmune/ primary skin conditions, systemic issues, hormonal/ endocrine issues etc. I would suggest getting this evaluated by a primary care physician initially and depending on the cause diagnosed/ suspected it can be managed accordingly or specialist care may be sought.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.